MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number H74939032604080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 99% stenosed target lesion was located in a shunt in the moderately tortuous and severely calcified vessel in the left forearm.A 6.0mmx40mmx80cm (4f) sterling balloon catheter was advanced for dilatation.During the initial inflation, the balloon ruptured upon application of pressure.The device was removed, and the procedure was completed with another of same device.There were no complications reported and the patient was in good condition after the procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6) device evaluated by mfr: the complaint device was received for product analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 11mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
"udi related data quality updates only.This report is being filed as a correction in response to an fda request for the complete the unique identifier (udi) #." e1: initial reporter address 1: (b)(6).Device evaluated by mfr: the complaint device was received for product analysis.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a pinhole in the balloon 11mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there is a pinhole in the balloon.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18308083
Report Number2124215-2023-70211
Device Sequence Number20371411
Product Code DQY
UDI-Device Identifier08714729123798
UDI-Public(01)08714729123798(17)20240311(10)0026959468
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/11/2024
Device Model NumberH74939032604080
Device Catalogue Number24700
Device Lot Number0026959468
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2023
Supplement Date Received by Manufacturer01/04/2024
07/09/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date01/05/2024
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown